MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO XS; PERCUTANEOUS CATHETER
Model Number CSR150-21S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) for a chronic total occlusion (cto) lesion in segments #1-3 of the right coronary artery (rca) was performed by the retrograde approach with a finecross microcatheter (terumo) and an asahi suoh 03 guide wire by way of the first septal branch.As a stent had been already deployed, the finecross microcatheter could not be advanced.After an unspecified balloon catheter was inserted and dilated up to its rated burst pressure (rbp), the finecross microcatheter was replaced by an asahi corsair pro xs microcatheter.Advanced over the suoh 03 guide wire and went through a stent strut, the asahi corsair pro xs microcatheter was trapped, and approximately a third of the tip segment of the microcatheter was left in the patient anatomy.A new asahi corsair pro xs microcatheter was used to approach from a different septal branch with success.An unspecified stent was deployed in the target lesion, and the procedure was completed.It was informed that there were no adverse patient effects caused by the event.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported asahi corsair pro xs microcatheter was returned for investigation.The returned asahi corsair pro xs microcatheter was found with its concomitantly used suoh 03 guide wire inserted inside, which was coming out of the tip end of the microcatheter for approximately 180mm.The guide wire could not be removed from the microcatheter.Microscopic observation found that the tip segment of the asahi corsair pro xs microcatheter was twisted and stretched from approximately 3mm distal to the shaft-tip junction.The tip segment was torn off at approximately 8mm distal to the shaft-tip joint.The torn end was oblique, indicating that the catheter tip had been caught by the stent strut and torn off.X-ray observation of the distal segment of the asahi corsair pro xs microcatheter found that the inner braids were disarranged at approximately 3mm distal to the shaft-tip joint and got stuck with the suoh 03 guide wire.Measurement of the stretched and torn distal end of the catheter tip could not identify the length of the detached tip fragment.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that rotational stress might have been applied to the subject asahi corsair pro xs microcatheter while its distal tip segment had been caught by the stent strut during the attempts to advance the microcatheter through the stent strut, twisting the catheter tip and deforming the inner braids.Consequently, the microcatheter and its concomitantly used suoh 03 guide wire got stuck to each other.As tension was locally accumulated on the distal segment of the catheter tip during withdrawal attempts, the tip polymer was detached.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] 1) do not use this microcatheter in advanced calcified lesions.2) do not use this microcatheter in lesions through strut of stent.12) if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.) 13) the microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing the microcatheter into stenotic areas and narrower vessels than the product.(abrasion may result in damage or separation of the microcatheter.This may cause vascular injury and perforation, possibly leading to a life-threatening adverse event.) [malfunction and adverse effects] 1) malfunction separation trap with guide wire.

Brand Name
ASAHI CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key21146910
Report Number3003775027-2025-00001
Device Sequence Number9190244
Product Code DQY
UDI-Device Identifier04547327123679
UDI-Public(01)04547327123679(17)270731(10)240731K091
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSR150-21S
Device Lot Number240731K091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age77 YR
Patient SexMale